Alert archive / Florida / Areal Flood Warnings in 2017

Areal Flood Warning 13, NWS Melbourne, FL

September 10, 2017Saint Lucie County, Florida

NWS Melbourne, FL issued this areal flood warning at Sep 10, 2017, 1:54 AM EDT for Saint Lucie County, Florida. It was in force for 111 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 10, 2017, 1:54 AM EDT (05:54 UTC)
Expired
Sep 10, 2017, 3:45 AM EDT
In force
111 min
Issued by
NWS Melbourne, FL

County Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 2:45 AM EDTHEAVY RAIN 7.962 Ssw Fort Pierce, FLWEATHER UNDERGROUND SITE REPORTS A 3 HOUR RAINFALL TOTAL OF 7.96 INCHES. A NEARBY SITE REPORTS 6.84 INCHES.
Sep 10, 3:20 AM EDTFLASH FLOOD2 Ssw Fort Pierce, FLREPORTS OF FLOODING IN A HOME ON EL RANCHO DR IN FORT PIERCE
Sep 10, 3:30 AM EDTFLASH FLOOD2 Wsw Fort Pierce, FLPHOTO AND REPORT RELAYED VIA SOCIAL MEDIA OF WATER INSIDE A HOME NEAR 25TH ST AND VIRGINIA AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 5.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2017-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2017-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WGUS42 KMLB 100554
FLWMLB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
154 AM EDT SUN SEP 10 2017

FLC111-100745-
/O.NEW.KMLB.FA.W.0001.170910T0554Z-170910T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Lucie FL-
154 AM EDT SUN SEP 10 2017

The National Weather Service in Melbourne has issued a

* Flood Warning for...
  Northern St. Lucie County in east central Florida...

* Until 345 AM EDT

* At 150 AM EDT, Doppler radar indicated a persistent heavy rain 
  band across northern Saint Lucie County which will cause flooding. 
  Radar estimates indicate up to three to four inches of rain have 
  already fallen across Fort Pierce and an additional two to three 
  inches will be possible in the warned area before this band 
  dissipates or begins to lift northward.

* Some locations that will experience flooding include...
  Fort Pierce, White City, Indrio, Fort Pierce Inlet and Queens Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 2735 8021 2736 8068 2755 8068 2754 8028
      2738 8021

$$

Weitlich

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Sep 10, 12:08 AM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Sep 10, 12:08 AM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1208 AM EDT Sun Sep 10 2017

.UPDATE...
Powerful Hurricane Irma is forecast to move north-northwest to
near the Keys late tonight and toward southwest Florida by mid day
Sunday. Direct impacts with flooding rain, isolated tornadoes,
and gusts to hurricane force in squalls are still expected across
much of east central Florida through Sunday night. Battering waves
and strong onshore winds along the beaches will also bring a
storm surge threat mainly along the immediate coast. Latest
updates will also include newly issued Tornado Watch from Brevard
and Osceola south to the Treasure Coast and Okeechobee county
through noon.

Previous...
Sunday-Monday...Tropical storm force winds look to be a near
certainty across all of east central Florida, with hurricane force
winds a greater likelihood across the interior nearer to the
center of Irma. Flooding concerns will be in place for all as
widespread amounts of 8-12 inches fall through Monday, with
isolated totals nearing 15-18 inches. The positioning of the core
of Irma across western Florida will also maintain a notable
tornado threat, while storm surge flooding above 3 feet also looks
likely. The eye of Irma should reach northern Florida Monday
afternoon as rain bands lift north and drier/subsiding air
gradually oozes into east central Florida.

&&

.AVIATION...
Deteriorating conditions expected through the next 24 hours as
Irma closes in on Florida Sunday. Multiple TEMPO groups through
the forecast with onshore-moving showers from the Atlantic. On
and off showers will continue tonight into Sunday morning with
conditions continuing to deteriorate even further, especially for
the southernmost terminals. Winds will continue to increase
through Sunday afternoon with prevailing MVFR conditions as the
core of Hurricane Irma moves near the southwest Florida coast.

&&

.MARINE...
Late Marine update now includes a Tornado Watch south of the
Volusia Brevard line to Jupiter Inlet. Previous discussion...

Tonight...Swells will continue to steadily build out ahead of
Major Hurricane Irma as it moves west northwest and away from the
north coast of Cuba. The pressure gradient will slowly tighten
with speeds approaching 30-35 knots over the open Atlantic. Expect
squalls with gusts to around tropical storm force to increase in
coverage and also promote a waterspout potential. Wave model
guidance continues to show a significant increase in the swell
train from the large circulation of Irma over the next 36-48
hours. Hurricane Warnings are in effect for all of east central
Florida waters.

Mariners should already have taken protective action to secure
small craft as eventual tropical storm/hurricane conditions impact
the local Atlantic and intracoastal waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  83  77  86 /  80 100 100  80
MCO  76  79  76  82 /  70 100 100  70
MLB  79  85  78  89 /  80 100 100  70
VRB  79  86  79  89 /  90 100 100  60
LEE  75  81  75  81 /  70 100 100  80
SFB  76  80  76  83 /  80 100 100  70
ORL  76  80  75  82 /  70 100 100  70
FPR  79  86  80  90 /  90 100 100  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for Coastal Volusia County-
     Indian River-Inland Volusia County-Martin-Northern Brevard
     County-Northern Lake County-Okeechobee-Orange-Osceola-
     Seminole-Southern Brevard County-Southern Lake County-St.
     Lucie.

     Tornado Watch until noon EDT Sunday for Indian River-Martin-
     Northern Brevard County-Okeechobee-Osceola-Southern Brevard
     County-St. Lucie.

     Hurricane Warning for Coastal Volusia County-Indian River-Inland
     Volusia County-Martin-Northern Brevard County-Northern Lake
     County-Okeechobee-Orange-Osceola-Seminole-Southern Brevard
     County-Southern Lake County-St. Lucie.

AM...Tornado Watch until noon EDT Sunday for Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
     60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
     nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

     Hurricane Warning for Flagler Beach to Volusia-Brevard County
     Line 0-20 nm-Flagler Beach to Volusia-Brevard County Line
     20-60 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

Volkmer/Cristaldi/Lascody/Weitlich/Bragaw/Sharp/Guseman/Smith
Hazardous weather outlook, Sep 9, 4:22 AM EDT, 21 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
422 AM EDT Sat Sep 9 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-090930-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
422 AM EDT Sat Sep 9 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

Please refer to the Hurricane Local Statement for information
regarding the approach of major Hurricane Irma.

Lascody

In the hours before

Local storm report, Sep 9, 9:31 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
931 PM EDT SAT SEP 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FUNNEL CLOUD     3 NNW FORT PIERCE       27.48N 80.35W
09/09/2017                   ST. LUCIE          FL   AMATEUR RADIO

            REPORT OF A FUNNEL CLOUD NORTH OF FORT PIERCE

&&

JRS
Local storm report, Sep 9, 9:41 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
941 PM EDT SAT SEP 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     1 SE SAINT LUCIE NUCLEA 27.34N 80.24W
09/09/2017  M41 MPH          ST. LUCIE          FL   MESONET

            WEATHERFLOW SITE XSTL MEASURED WIND GUST OF 34KT/41MPH
            FROM NE

&&

JRS
Local storm report, Sep 9, 10:02 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1002 PM EDT SAT SEP 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     TSTM WND GST     SAINT LUCIE AIRPORT     27.50N 80.38W
09/09/2017  M48 MPH          ST. LUCIE          FL   ASOS

            ASOS MEASURED WIND GUST OF 42KT/48MPH FROM NNE. AT
            957EDT, A GUST WAS MEASURED OF 46KT/53MPH.

&&

JRS
Local storm report, Sep 10, 12:47 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1247 AM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     MARINE TSTM WIND 25 ENE PORT CANAVERAL   28.50N 80.18W
09/10/2017  M46 MPH          AMZ572             FL   BUOY

            BUOY 41009 MEASURED GUST OF 40KT/46MPH FROM E

&&

JRS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 9:34 PM EDTTornado WarningMLBSaint Lucie26 min
Sep 9, 9:59 PM EDTTornado WarningMLBSaint Lucie16 min
Sep 10, 3:24 AM EDTFlash Flood WarningMLBSaint Lucie111 min
Sep 10, 3:49 AM EDTTornado WarningMLBIndian River, Saint Lucie16 min
Sep 10, 5:14 AM EDTAreal Flood WarningMLBIndian River, Saint Lucie3 hr
Sep 10, 5:14 AM EDTTornado WarningMLBBrevard31 min
Sep 10, 5:53 AM EDTTornado WarningMLBBrevard22 min
Sep 10, 8:05 AM EDTAreal Flood WarningMLBSaint Lucie3 hr
Sep 10, 8:18 AM EDTSpecial Marine WarningMLB42 min
Sep 10, 8:35 AM EDTSpecial Marine WarningMLB55 min
Sep 10, 9:19 AM EDTTornado WarningMLBBrevard26 min
Sep 10, 9:42 AM EDTAreal Flood WarningMLBIndian River3 hr
Sep 10, 10:28 AM EDTTornado WarningMLBOsceola32 min
Sep 10, 11:01 AM EDTTornado WarningMLBBrevard29 min
Sep 10, 11:12 AM EDTTornado WarningMLBBrevard48 min
Sep 10, 11:21 AM EDTTornado WarningMLBSaint Lucie24 min
Sep 10, 11:40 AM EDTTornado WarningMLBOkeechobee35 min
Sep 10, 11:48 AM EDTTornado WarningMLBSaint Lucie27 min
Sep 10, 11:58 AM EDTTornado WarningMLBBrevard, Indian River30 min
Sep 10, 12:09 PM EDTAreal Flood WarningMLBBrevard, Indian River, Okeechobee, Osceola, Saint Lucie3 hr
Sep 10, 12:13 PM EDTTornado WarningMLBOsceola32 min
Sep 10, 12:41 PM EDTTornado WarningMLBMartin, Saint Lucie34 min
Sep 10, 1:27 PM EDTTornado WarningMLBBrevard, Indian River33 min
Sep 10, 1:42 PM EDTTornado WarningMLBMartin, Saint Lucie33 min
Sep 10, 1:53 PM EDTTornado WarningMLBBrevard, Indian River20 min
Sep 10, 2:37 PM EDTTornado WarningMLBBrevard38 min
Sep 10, 2:39 PM EDTTornado WarningMLBSaint Lucie51 min
Sep 10, 3:12 PM EDTTornado WarningMLBIndian River, Saint Lucie33 min
Sep 10, 3:15 PM EDTTornado WarningMLBBrevard30 min
Sep 10, 3:16 PM EDTRiver Flood WarningMLBOsceola12 days
Sep 10, 3:22 PM EDTTornado WarningMLBMartin, Saint Lucie23 min
Sep 10, 3:56 PM EDTAreal Flood WarningMLBBrevard, Indian River, Saint Lucie109 min
Sep 10, 4:09 PM EDTTornado WarningMLBBrevard66 min
Sep 10, 4:14 PM EDTTornado WarningMLBIndian River31 min
Sep 10, 4:28 PM EDTTornado WarningMLBMartin, Saint Lucie47 min
Sep 10, 4:31 PM EDTRiver Flood WarningMLBSeminole38 hr
Sep 10, 4:38 PM EDTTornado WarningMLBBrevard, Indian River22 min
Sep 10, 4:42 PM EDTTornado WarningMLBBrevard, Seminole33 min
Sep 10, 4:44 PM EDTTornado WarningMLBBrevard, Seminole, Volusia16 min
Sep 10, 4:59 PM EDTTornado WarningMLBBrevard, Indian River31 min
Sep 10, 5:10 PM EDTTornado WarningMLBOsceola35 min
Sep 10, 5:12 PM EDTTornado WarningMLBBrevard, Seminole, Volusia63 min
Sep 10, 5:31 PM EDTTornado WarningMLBIndian River, Saint Lucie29 min
Sep 10, 5:43 PM EDTTornado WarningMLBSeminole, Volusia32 min
Sep 10, 5:45 PM EDTTornado WarningMLBVolusia30 min
Sep 10, 5:52 PM EDTTornado WarningMLBBrevard53 min
Sep 10, 5:58 PM EDTAreal Flood WarningMLBBrevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more12 hr
Sep 10, 6:15 PM EDTTornado WarningMLBLake, Seminole, Volusia30 min
Sep 10, 6:34 PM EDTTornado WarningMLBOrange, Seminole26 min
Sep 10, 6:39 PM EDTTornado WarningMLBOrange36 min
Sep 10, 6:58 PM EDTTornado WarningMLBBrevard, Volusia32 min
Sep 10, 7:25 PM EDTTornado WarningMLBLake35 min
Sep 10, 7:48 PM EDTFlash Flood WarningMLBBrevard, Indian River, Osceola2 hr

Nearby

Areal Flood Warnings in Florida, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.